Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 24, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 8, 2024, 3:43 AM EDT for 6 counties in Michigan. It took effect at Sep 8, 2024, 8:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2024, 3:43 AM EDT (07:43 UTC)
- In effect from
- Sep 8, 2024, 8:00 PM EDT
- Expired
- Sep 9, 2024, 5:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WHUS43 KGRR 080743 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 343 AM EDT Sun Sep 8 2024 MIZ037-043-050-056-064-071-081545- /O.NEW.KGRR.BH.S.0024.240909T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 343 AM EDT Sun Sep 8 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From this evening through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
6 follow-up statements
139 WHUS43 KGRR 081553 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1153 AM EDT Sun Sep 8 2024 MIZ037-043-050-056-064-071-090000- /O.CON.KGRR.BH.S.0024.240909T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1153 AM EDT Sun Sep 8 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From 8 PM EDT this evening through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
590 WHUS43 KGRR 082000 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 400 PM EDT Sun Sep 8 2024 MIZ037-043-050-056-064-071-090400- /O.CON.KGRR.BH.S.0024.240909T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 400 PM EDT Sun Sep 8 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From 8 PM EDT this evening through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
553 WHUS43 KGRR 090250 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1050 PM EDT Sun Sep 8 2024 MIZ037-043-050-056-064-071-091100- /O.CON.KGRR.BH.S.0024.000000T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1050 PM EDT Sun Sep 8 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
911 WHUS43 KGRR 090858 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 458 AM EDT Mon Sep 9 2024 MIZ037-043-050-056-064-071-091700- /O.CON.KGRR.BH.S.0024.000000T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 458 AM EDT Mon Sep 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
960 WHUS43 KGRR 091505 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1105 AM EDT Mon Sep 9 2024 MIZ037-043-050-056-064-071-092100- /O.CON.KGRR.BH.S.0024.000000T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1105 AM EDT Mon Sep 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
340 WHUS43 KGRR 092107 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 507 PM EDT Mon Sep 9 2024 MIZ037-043-050-056-064-071-092215- /O.EXP.KGRR.BH.S.0024.000000T0000Z-240909T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 507 PM EDT Mon Sep 9 2024 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves near 4 feet and a moderate swim risk may linger for a couple more hours this evening. Otherwise the trend will be for subsiding wave heights tonight. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 3:36 AM EDT, 7 minutes earlier. Its key messages:
- Mainly dry with increasingly warmer temperatures through Monday
- Upper Ridging breaks down by end of the week
Area forecast discussion, Sep 8, 3:36 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 336 AM EDT Sun Sep 8 2024 .KEY MESSAGES... - Mainly dry with increasingly warmer temperatures through Monday - Upper Ridging breaks down by end of the week && .DISCUSSION... Issued at 336 AM EDT Sun Sep 8 2024 - Mainly dry with increasingly warmer temperatures through Monday The upper trough that was responsible for the much cooler air and clouds and showers starting on Friday, has now moved far enough east to not be affecting our area anymore. We are not quite under the ridge yet, so clear and dry will have to wait just a tad longer. We do see a short wave ride to our North across the UP and Ontario tonight. Some warm air advection strengthening ahead of this low is expected to cause some mid-level cloud cover to pass through the area. Right now, this looks like one of the scenarios where a few sprinkles may make it to the sfc, but looks to be about it with dry lower levels holding strong. This system and its warm air advection moves east of the area then by Monday. This will then allow the long wave upper ridge to build in and clear our skies out. - Upper Ridging breaks down by end of the week The pattern reverses this week as upper ridging across the western CONUS is replaced with a full latitude upper trough by next weekend. Meanwhile, the upper low across the NE CONUS is replaced by upper ridging. All the models show a tropical cyclone forming near the Texas coast and eventually moving northeast. This could be a player in our weather by next weekend. Sensible weather will feature a long period of dry weather with temperatures moderating to above normal during the middle of the week. The dry spell could be broken by late Friday or Saturday as the plume of tropic moisture surges northward. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 124 AM EDT Sun Sep 8 2024 VFR conditions will continue through Monday morning. West winds of 10 to 15 knots today will be diminishing to 10 knots or less tonight. && .MARINE... Issued at 336 AM EDT Sun Sep 8 2024 We cancelled the remainder of the Small Craft Advisory and Beach Hazards Statement a little while ago that were in effect as conditions have improved enough. We will be issuing another set of marine/beach headlines from 00z tonight through 21z Monday as another surge of wind and waves will come up for a bit. There is a relative lull in the wind and waves right now. This won't last long as winds start coming up again this afternoon. Right now, these winds and waves look to stay just below criteria. Winds come up more tonight, and are likely to hit the headline criteria, so we are issuing another set of headlines. Once the next event for tonight into Monday moves by the area, we should see a few days without any headlines as the gradient stays a bit weaker. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...Beach Hazards Statement from this evening through Monday afternoon for MIZ037-043-050-056-064-071. MARINE...Small Craft Advisory from 8 PM this evening to 5 PM EDT Monday for LMZ844>849. && DISCUSSION...NJJ/Ostuno AVIATION...Ostuno MARINE...NJJ
Hazardous weather outlook, Sep 7, 9:50 PM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 950 PM EDT Sat Sep 7 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080715- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 950 PM EDT Sat Sep 7 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-080715- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 950 PM EDT Sat Sep 7 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Waves will be hazardous to smaller craft tonight south of Holland. .DAYS TWO THROUGH SEVEN...Sunday through Friday Waves will be on the increase once again Sunday night into Monday and advisory levels are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:46 AM EDT | Small Craft Advisory | GRR | 37 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.